Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Taking AZT out of combo
Jun 8, 2003

I am on Trizivir and Sustiva. I am noticing facial wasting also my hemoglogin is low and I feel tired most of the time. I have cd4 260 (which has been increasing) and undectable viral load. would it be possible to take azt out and just stay on abc,3tc and sustiva or may that be a too weak of a combo. Viread is not avaiable where I am yet.

Response from Dr. Boyle

The problems you are experiencing are ones that a lot of patients have on chronic zidovudine (AZT) and I certainly understand how you feel. About discontinuing the AZT, it depends a lot on what you have previously been on and what resistance your HIV may have developed, but it is quite clear based on research (especially a recent study called the CLASS study) that in antiretroviral-naive patients abacavir (ABC), lamivudine (3TC) and Sustiva (efavirenz) is a very potent and effective regimen. So, if this was your first regimen and you have always been <50, I would say definitely. If you have been on prior regimens or if your viral loads have not always been <50, it is a tougher issue. You should discuss this with your doctor and arrive at a decision based on your particular situation.



Previous
popping veins
Next
persistant rash that seems to be Fungal

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement